Forum

Copaxone reaction

Hi

I have just come back from seeing my MS nurse after a bad reaction after last nights copaxone injection! I am doing my next one with her, at hospital on Wednesday and we have talked about it in depth today but I just want to know if any of you have experienced similar?

​Immediately after injecting I got really hot and my head neck and arms were really itchy. I was bright red and developed a rash, similar to heat rash on my upper arms. Heart raced a bit and I remained calm…this lasted around 30-40 mins. After that I had full body shakes for around an hour (the same as I used to have when on Rebif)

I have been on copaxone for 8 years and have never had this reaction before! I am aware that people can have flushing, palpitations and chest pain as a side effect but the itching and rash were more like an alergic reaction? And, nurse said today that the shakes is not usual on copaxone?

Thanks in advance for any comments

Yes that’s pretty much what happened to me once on Copaxone. Got really hot, dizzy and flushed. Heart was racing - it lasted perhaps about 20 mins. I didn’t get any shakes afterward though. I’m sure I’ve read somewhere that this can happen if you are unlucky enough to manage to inject into a blood vessel. Not a common occurrence, but not a very pleasant one either.

Yes I remember being told about a similar reaction when I started copaxone a very long time ago! But Nurse was concerned about the rash and the shaking as that isn’t a normal reaction in her eyes! Said it seemed more like an allergic reaction Bt odd having been on it for so long. Doing injection with her at hospital later on today so hoping it was just a one off!

I started taking copaxone last week with MS Nurse and yes it is sore like a bee sting and lumps but went down within a couple if hours but bit worried I started having red rash yesterday from all my injection spots it’s itching and burning should I contact her or us thus natural

That happened to me once as well several years after starting Copaxone; the rash spread throughout every place I had ever done an injection. It hasn’t happened since. I also used to welt pretty badly at the injection site. My nutritionist suggested that I minimize gluten the day before an injection. I don’t know if it’s in my mind or not, but that seems to help.